Is There Possibility Of Withdrawal Seizure In Opioid Dependence Syndrome? A Case Report

  • B Regmi B.P. Koirala Institute of Health Sciences, Dharan, Nepal
  • S Limbu B.P. Koirala Institute of Health Sciences, Dharan, Nepal
  • S Nepal B.P. Koirala Institute of Health Sciences, Dharan, Nepal
Keywords: Locus ceruleus, Opioid dependence, Opioid withdrawal, Seizure

Abstract

Opioids are commonly used and abused substance worldwide. Opioid withdrawal may manifest as severe muscle cramps, diarrhea, rhinorrhea, lacrimation, piloerection, yawning, and fever. Here, we report a 32 year old man with heroin dependence, presented with new onset generalized tonic-clonic seizure following heroin withdrawal. Seizure is a life-threating condition and rare phenomenon in opioid withdrawal therefore, reporting of this case is important. It may help clinician to be aware and consider seizure as a part of opioid withdrawal.

Downloads

Download data is not yet available.
Abstract
53
PDF
39

Author Biographies

B Regmi, B.P. Koirala Institute of Health Sciences, Dharan, Nepal

Resident, Department of Psychiatry

S Limbu, B.P. Koirala Institute of Health Sciences, Dharan, Nepal

Professor, Department of Psychiatry

S Nepal, B.P. Koirala Institute of Health Sciences, Dharan, Nepal

Professor, Department of Psychiatry

Published
2020-12-31
How to Cite
Regmi, B., Limbu, S., & Nepal, S. (2020). Is There Possibility Of Withdrawal Seizure In Opioid Dependence Syndrome? A Case Report. Journal of Psychiatrists’ Association of Nepal, 9(2), 82-84. https://doi.org/10.3126/jpan.v9i2.36290
Section
Case Report